Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS La Crosse, WI

June 22, 2013Crawford County, Wisconsin; Allamakee County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 8:20 PM CDT for Crawford County, Wisconsin; Allamakee County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 8:20 PM CDT (01:20 UTC)
Expired
Jun 23, 2013, 2:30 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Crawford County, WI

The radar

The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:30 PM CDTHEAVY RAIN 1.4Mount Zion, WISINCE 7PM
Jun 22, 11:53 PM CDTFLASH FLOODLynxville, WIHWY 35 FROM LYNXVILLE TO DE SOTO CLOSED PER STATE PATROL. RELAYED FROM WKBT.
Jun 23, 12:25 AM CDTFLASH FLOOD3 S Lansing, IAMUDSLIDE OVER GREAT RIVER ROAD
Jun 23, 12:25 AM CDTFLASH FLOOD4 N Harpers Ferry, IACOUNTY ROAD X52 HAD MUDSLIDES AND FLASH FLOODING
Jun 23, 12:25 AM CDTFLASH FLOODLansing, IAMUDSLIDES IN TOWN
Jun 23, 1:42 AM CDTFLASH FLOOD3 Ne Wauzeka, WIHIGHWAY 131 CLOSED DUE TO HIGH WATER
Jun 23, 1:42 AM CDTFLASH FLOOD7 N Prairie Du Chien, WIMUDSLIDES ALONG VARIOUS SPOTS ON HIGHWAY 35

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 213 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2548 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS53 KARX 230120
FFWARX
IAC005-WIC023-230730-
/O.NEW.KARX.FF.W.0023.130623T0120Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  EASTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...

* UNTIL 230 AM CDT SUNDAY

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. BETWEEN 1 AND 2 INCHES HAS FALLEN...WITH THE          
  POTENTIAL FOR ANOTHER 1 TO 3 INCHES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LANSING...PRAIRIE DU CHIEN AND HARPERS FERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$

ZT
6 follow-up statements
840 
WGUS73 KARX 230230
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT SAT JUN 22 2013

IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
930 PM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...

RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN RECEIVED IN THE WARNED 
AREA. MOUNT ZION HAD 1.4 INCHES SO FAR THIS EVENING...AND
COMBINED WITH THE HEAVY RAIN THIS MORNING...RUNOFF WILL LEAD TO
MORE FLASH FLOODING.

ADDITIONAL STORMS ARE POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$

SHEA
553 
WGUS73 KARX 230337
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT SAT JUN 22 2013

IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
1037 PM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...

A NEW ROUND OF THUNDERSTORMS WITH HEAVY RAIN IS MOVING THROUGH THE 
REGION. AND MORE STORMS ARE PUSHING IN FROM THE WEST. TOTAL RAINFALL 
TONIGHT COULD REACH 3 TO 4 INCHES IN AREAS WHICH WILL LEAD TO 
SIGNIFICANT FLASH FLOODING.

MUDSLIDES HAVE BEEN REPORTED IN SOME OF THE STEEPER TERRAIN.
ONE OCCURRED ALONG HIGHWAY 35 SOUTHWEST OF LYNXVILLE WISCONSIN
IN CRAWFORD COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LANSING...
PRAIRIE DU CHIEN AND HARPERS FERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$

SHEA
797 
WGUS73 KARX 230456
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 PM CDT SAT JUN 22 2013

IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
1156 PM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...

MORE HEAVY RAIN WITH THUNDERSTORMS IS MOVING THROUGH AREAS ALONG THE 
IOWA AND WISCONSIN BORDER. RAINFALL ESTIMATES OF 3 INCHES OR MORE 
HAS FALLEN IN PARTS OF THE AREA AND GIVEN THE STEEP TERRAIN...
MUDSLIDES AND WIDE SPREAD FLASH FLOODING IS OCCURRING.

HIGHWAY 35 BETWEEN DESOTO AND LYNXVILLE IS CLOSED DUE TO MUDSLIDES.

CONDITIONS WILL WORSEN OVER THE NEXT FEW HOURS. DO NOT DRIVE INTO 
FLOOD WATERS. WATCH FOR MUDSLIDES THAT COULD LIMIT YOUR TRAVEL 
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$


SHEA
572 
WGUS73 KARX 230529
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT SUN JUN 23 2013

IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
1229 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...

AT 1220 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MUDSLIDES 
ALONG COUNTY ROAD X52 IN ALLAMAKEE COUNTY. MUDSLIDES ALSO OCCURRED 
IN LANSING IOWA AND ALONG GREAT RIVER ROAD BETWEEN LANSING AND 
HARPERS FERRY.

THREE INCHES OF RAIN HAS FALLEN IN PARTS OF THE AREA AND THERE HAS 
BEEN WIDESPREAD FLOODING PROBLEMS IN PARTS OF CRAWFORD COUNTY AS 
WELL. CONDITIONS MAY WORSEN OVERNIGHT SO TRAVEL IS NOT RECOMMENDED.

BE ESPECIALLY CAREFUL IF YOU COME ACROSS HIGH WATER. DO NOT TAKE 
CHANCES. TURN AROUND...DONT DROWN.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$

SHEA
528 
WGUS73 KARX 230619
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 AM CDT SUN JUN 23 2013

IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
119 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...

LOCAL OFFICIALS IN PRAIRIE DU CHIEN WISCONSIN REPORTED CITY STREETS 
UNDERWATER AND STALLED VEHICLES. WATER WAS OVERFLOWING STORM WATER 
DRAINAGE DITCHES.

AT LEAST 2 INCHES OF RAIN HAS FALLEN AND ANOTHER HALF INCH IS 
POSSIBLE. THE BULK OF THE HEAVY RAIN LOOKS TO END THOUGH BY 3AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$

SHEA
381 
WGUS73 KARX 230646
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 AM CDT SUN JUN 23 2013

IAC005-WIC023-230730-
/O.CON.KARX.FF.W.0023.000000T0000Z-130623T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-
146 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD AND ALLAMAKEE
COUNTIES UNTIL 230 AM CDT...

CRAWFORD COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL MUDSLIDES 
ALONG HIGHWAY 35 NORTH OF PRAIRIE DU CHIEN ALONG WITH FLOODING OVER 
MANY LOCAL ROADS IN THE COUNTY. HIGHWAY 131 IN THE FAR SOUTHERN END 
OF THE COUNTY ALSO HAS WATER OVER IT.

RAINFALL RATES HAVE LET UP ACROSS THE WARNED AREA. ANOTHER SMALL 
WINDOW OF HEAVY RAIN EXISTS EARLY THIS MORNING BUT OVERALL...
LESS RAIN IS EXPECTED THROUGH SUNRISE.

EVEN SO...WATER LEVELS ON AREA CREEKS AND STREAMS IS LIKELY STILL 
RISING OR CAUSING FLOODING. MUDSLIDES MAY HAVE CLOSED ROADS OR 
DAMAGED THEM MAKING FOR A DANGEROUS DRIVE IN THIS DARKNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4300 9116 4308 9118 4309 9160 4326 9131
      4345 9123 4342 9121 4342 9068 4318 9067
      4317 9069 4312 9075 4307 9087 4307 9093
      4299 9106

$$


SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:31 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 22, 6:31 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 630 PM CDT SAT JUN 22 2013

A WARM FRONT EXTENDED FROM NEAR KFBL TO NEAR KMFI WITH ANOTHER
BOUNDARY ACROSS NORTHEAST IOWA...BETWEEN KMCW AND KAUM...INTO
SOUTHWEST WISCONSIN NEAR KLNR. SCATTERED STORMS HAVE DEVELOPED
ALONG BOTH OF THESE BOUNDARIES AND ARE MOVING OFF TO THE
NORTHEAST. INITIAL ACTIVITY HAS ALREADY MOVE PAST KRST AND WITH
NOTHING DOWNSTREAM AT THIS TIME...PLAN TO START THEM WITH VCTS AND
TEMPO A SHORT PERIOD OF A STORM AT THE AIRPORT EARLY THIS EVENING.
WILL ALSO START KLSE WITH VCTS BUT CARRY A TEMPO A LITTLE LONGER
TO ACCOUNT FOR THE ACTIVITY DOWNSTREAM INTO NORTHEAST IOWA. AFTER
THE MIDDLE OF THE EVENING...UNCLEAR ON WHERE THE STORMS WILL BE
DEVELOP AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE
BOUNDARIES. STILL EXPECTING THE BOUNDARIES TO BE IN THE AREA BUT
MOVING NORTH...SO HAVE LEFT VCTS IN AND PLAN TO UPDATE IF A STORM
LOOKS TO THREATEN ONE OF THE AIRPORTS. WILL CONTINUE WITH THE
PREVIOUS THINKING THAT THE BOUNDARIES WILL BE NORTH OF THE TAF
SITES BY LATE TONIGHT INTO SUNDAY WITH ANY CONVECTION ALSO NORTH
OF THE AREA. COULD ONCE AGAIN SEE MORE STORMS DEVELOP LATE SUNDAY
AFTERNOON BUT WITH LOW CONFIDENCE ON THIS...WILL PLAN TO ADDRESS
THIS WITH THE NEXT SET OF FORECASTS.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 22, 6:04 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             ROCHESTER               44.01N 92.48W
06/22/2013  M0.25 INCH       OLMSTED            MN   EMERGENCY MNGR

&&

ZT
Special weather statement, Jun 22, 6:19 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
619 PM CDT SAT JUN 22 2013

MNZ079-WIZ032-230015-
BUFFALO-WABASHA-
619 PM CDT SAT JUN 22 2013

...STRONG THUNDERSTORMS ACROSS BUFFALO AND WABASHA COUNTIES...

AT 613 PM...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS ACROSS WABASHA COUNTY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND
TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
KRUGER CAMPGROUND...RATTLESNAKE RIDGE...WABASHA...KELLOGG...NELSON...
PIONEER CAMPGROUND...HIGHWAYS 37 AND 35 AND ALMA.

ZT
Local storm report, Jun 22, 6:36 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             DECORAH                 43.31N 91.79W
06/22/2013  M0.25 INCH       WINNESHIEK         IA   TRAINED SPOTTER

&&

ZT
Local storm report, Jun 22, 6:52 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT SAT JUN 22 2013

0615 PM     HAIL             2 SW ROCHESTER          43.99N 92.50W
06/22/2013  M1.50 INCH       OLMSTED            MN   PUBLIC

            VIA TWITTER REPORT WITH A PICTURE.
Local storm report, Jun 22, 7:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT SAT JUN 22 2013

0715 PM     FLASH FLOOD      RIDGEWAY                43.30N 91.99W
06/22/2013                   WINNESHIEK         IA   LAW ENFORCEMENT

            DEPUTY SHERIFF REPORTED NEW FLASH FLOODING
            PROBLEMS FROM RIDGEWAY OVER TO CASTALIA.
            PRIMARILY WATER OVER ROADS BUT NO SPECIFICS
            AVAILABLE AT THIS TIME.
Local storm report, Jun 22, 7:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT SAT JUN 22 2013

0735 PM     FLOOD            WINONA                  44.05N 91.66W
06/22/2013                   WINONA             MN   TRAINED SPOTTER

            STREET FLOODING WAS OCCURRING IN WINONA.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningARXAdams, Juneau77 min
Jun 22, 8:52 PM CDTFlash Flood WarningARXRichland6 hr
Jun 22, 9:21 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXVernon4 hr
Jun 22, 9:59 PM CDTFlash Flood WarningARXGrant5 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXRichland, Vernon4 hr
Jun 23, 12:12 AM CDTRiver Flood WarningARXCrawford, Vernon46 hr
Jun 23, 1:24 AM CDTAreal Flood AdvisoryARXLa Crosse2 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon26 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jun 23, 2:13 AM CDTRiver Flood WarningARXCrawford, Vernon4 days
Jun 23, 2:29 AM CDTFlash Flood WarningARXCrawford, Grant, Richland, Vernon5 hr
Jun 23, 3:45 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more3 days
Jun 23, 6:59 AM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon6 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXCrawford, Grant19 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon12 hr
Jun 22, 11:33 PM CDTFlash Flood WarningARXHoward, Mitchell3 hr
Jun 23, 12:25 AM CDTFlash Flood WarningARXAllamakee, Winneshiek2 hr
Jun 23, 2:24 AM CDTFlash Flood WarningARXAllamakee, Howard, Mitchell, Winneshiek5 hr
Jun 23, 4:20 AM CDTRiver Flood WarningARXFloyd65 hr
Jun 23, 4:27 AM CDTRiver Flood WarningARXClayton4 days
Jun 23, 4:27 AM CDTRiver Flood WarningARXClayton3 days
Jun 23, 4:33 AM CDTRiver Flood WarningARXWinneshiek34 hr
Jun 23, 6:51 AM CDTAreal Flood WarningARXAllamakee, Winneshiek6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.